Texas, 2022Wildfire in Texas, July 17 to 27, 2022
July 17 to 27, 2022 · NWS EWX · 1 event in 1 county or zone
Months of drought conditions and unusually hot temperatures made for ideal conditions for rapid fire growth across South Central Texas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Months of drought conditions and unusually hot temperatures made for ideal conditions for rapid fire growth across South Central Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 17, 1:18 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 17, 1:18 PM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
218 PM CDT Sun Jul 17 2022
...New SHORT TERM, LONG TERM, CLIMATE...
.SHORT TERM...
(Tonight through Monday night)
Issued at 1250 PM CDT Sun Jul 17 2022
Mostly clear skies are prevailing across South-Central Texas at the
present time with temperatures in the in the lower to middle 90s
across most locations. Should continue to see further warming with
highs maxing out later this afternoon in the upper 90s in the Hill
Country to near 100-103 elsewhere. For tonight, dry conditions will
continue with not much cloud cover expected. This should allow lows
to reach the lower to middle 70s once again.
Southerly flow will continue once again tomorrow with dry conditions
expected. Highs tomorrow will creep up a degree or two and be close
to Heat Advisory levels, but with it being borderline will hold off
an any issuance at this time. Low temperatures tomorrow night will
also be about a degree or two warmer across the area as temperatures
continue to climb.
&&
.LONG TERM...
(Tuesday through Saturday)
Issued at 215 PM CDT Sun Jul 17 2022
An mid/upper trough over the Tennessee River Valley helps pin the
subtropical ridge over the SW CONUS through midweek but erodes to
allow the ridge to expand eastward later in the week. By Friday, the
mid/upper ridge takes on a slightly crescent shape with a maxima
still over the Srn Rockies and a new maxima developing over AR/TN,
although this is mainly a signal from the GFS runs and not the ECM.
The coverage over TX is still broad and dominant, but a subtle
weakness over Deep South TX could enable some more onshore mid-level
flow and thus enable for the hottest temperatures to retreat north
slightly.
Thus after mid-week where Wednesday could end up being the hottest
of the week and a likely day for Heat Advisories, the high temperatures
later in the week could ease back ever slightly. Since the ECM
doesn't depict as broad of an inverted trough as does the GFS, will,
infuse a little more persistence into the late period max temps, and
keep open the idea that additional Heat Advisory type days cannot be
ruled out. Should the broad and E-W elongation pattern of the upper
ridge persist, a flatter easterly flow pattern beneath the ridge over
the weekend should eventually bring a weak ripple of instability
perhaps some low rain chances for sometime next week if not sooner.
However, there appears to be no end in sight for the above normal
temperatures.
&&
.AVIATION...
(18Z TAFS)
Issued at 1201 PM CDT Sun Jul 17 2022
VFR conditions are expected to prevail through the period with sonly
some passing high clouds at times. Dry air should remain in place
through the period. South/southeast winds may be up to 15-18 knots
at times in the afternoon, but should weaken in the overnight
periods.
&&
.CLIMATE...
Issued at 150 PM CDT Sun Jul 17 2022
RECORD HIGHS (* = "AND PREVIOUS YEARS")
SAT AUS ATT DRT
07/17(SU) 105/1932 105/1984 105/1984* 104/2020*
07/18(MO) 104/1918 103/1951 107/1923* 106/2018
07/19(TU) 106/1989 106/1951 105/1951* 106/2018
07/20(WE) 101/2009* 104/2018 104/2000 106/2009
07/21(TH) 102/1911 103/2018 104/2018* 106/1980
07/22(FR) 103/2018 105/2018 106/2018 107/2018
07/23(SA) 105/2018 109/2018 110/2018 109/2018
07/24(SU) 104/1934 103/1994 105/2011* 110/2018
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 76 104 75 104 / 0 0 0 0
Austin Bergstrom Intl Airport 75 102 75 102 / 0 0 0 0
New Braunfels Muni Airport 73 103 75 104 / 0 0 0 0
Burnet Muni Airport 75 102 75 103 / 0 0 0 0
Del Rio Intl Airport 76 103 79 105 / 0 0 0 0
Georgetown Muni Airport 76 102 77 104 / 0 0 0 0
Hondo Muni Airport 73 103 75 104 / 0 0 0 0
San Marcos Muni Airport 73 102 74 103 / 0 0 0 0
La Grange - Fayette Regional 75 102 76 103 / 0 10 0 0
San Antonio Intl Airport 75 102 76 102 / 0 0 0 0
Stinson Muni Airport 75 103 76 105 / 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term...29
Long-Term...Oaks
Aviation...29Hazardous weather outlook, Jul 17, 2:08 AM CST, 13 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
308 AM CDT Sun Jul 17 2022
TXZ171>173-183>194-202>209-217>225-228-180815-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
308 AM CDT Sun Jul 17 2022
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
High temperatures today will climb to the 100-103 degree range for
most locations except for in the Hill Country. Practice proper
heat safety to avoid heat related illnesses! See the Special
Weather Statement for more information.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Daytime high temperatures will continue to increase into the
middle of next week. Heat Advisories will be necessary for
portions of the area, and an Excessive Heat Warning could be
needed for some areas Wednesday.
Those planning to spend prolonged periods of time outdoors should
take proper heat precautions by drinking plenty of water, wearing
light- colored and loose-fitting clothing, and taking frequent
cooling breaks in shaded and/or air- conditioned environments
during this portion of the forecast period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Wildfire, Uvalde
- When
- July 17, 3:16 PM CST to July 27, 6:05 PM CST
- Where
- Uvalde forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.357, -99.762 (the zone’s center; the record gives no point)
The Honey Creek wildfire was discovered at 15:16 CST on the 17th northwest of Concan in Uvalde County. The fire burned until the 27th and consumed 353 acres.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 17 to 18, 20226 deaths · 4 events
- Dust Storm and Damaging Winds in Arizona, July 17, 20221 injured · $5.2 million · 87 kt wind · 28 events
- Excessive Heat in Utah, July 17, 20221 death · 2 events
- Damaging Wind in Kentucky, July 17, 2022$3.0 million · 78 kt wind · 1 event
- Tornadoes and Flood in Ohio, July 17, 20223 injured · $260,000 · EF0 · 3 events
- Damaging Winds in Arkansas, July 17, 2022$300,000 · 70 kt wind · 4 events
- Flood and Hail in Michigan, July 17 to 21, 2022$144,000 · 1.25 in hail · 12 events
- Dust Storm and Hail in Arizona, July 17, 2022$187,000 · 1 in hail · 5 events
- Excessive Heat and Heat in Tennessee, July 17 to 21, 202247 events
- Excessive Heat in Texas, July 17 to 20, 202246 events
- Flash Flood in Ohio, July 17, 2022$50,000 · 1 event
- Damaging Winds in Missouri, July 17, 2022$40,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1040092.